Dermatologists see rise in henna reactions

25 Aug 2017

A survey of 288 dermatologists has suggested that 72% believe patient reactions to black henna temporary tattoos is increasing.

Consultant dermatologist Dr Anjali Mahto, has been campaigning with the British Skin Foundation to create patient and practitioner awareness on the risks associated with para-phenylenediamine, which is found within black henna tattoos.

Dr Mahto said, “Black henna is well-known to cause skin reactions and should be treated with caution, particularly in children. Year after year we see ever more severe reactions to black henna tattoos. What might seem like pretty body art can quickly turn nasty with horrific blistering, permanent scars and even in the most severe cases life-threatening allergic reactions. During the summer, tourists and parents are advised to think twice whether it is worth the risk for a piece of body art.”

Comments

Log-in to post a comment